Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 20, NWS Green Bay, WI

June 13, 2004Langlade County, Lincoln County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 13, 2004, 7:40 AM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 7:40 AM CDT (12:40 UTC)
Expired
Jun 13, 2004, 8:45 AM CDT
In force
65 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Langlade County, WI, Lincoln County, WI

The radar

The Green Bay radar (KGRB), 135 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2004-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2004-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1812 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WUUS53 KGRB 131240
SVRGRB
WIC067-069-131345-


BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
740 AM CDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LANGLADE COUNTY IN WISCONSIN
  LINCOLN COUNTY IN WISCONSIN

* UNTIL 845 AM CDT

* AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM
  WAS LOCATED 9 MILES SOUTH OF MERRILL. THAT PLACES IT 6 MILES NORTH
  OF WAUSAU. IT WAS MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOERING AROUND 800 AM...
  KEMPSTER AROUND 825 AM...
  SUMMIT LAKE AROUND 830 AM...
  PEARSON AROUND 840 AM...

IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60
MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4514 8983 4513 8920 4537 8890 4547 8949

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:30 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 13, 5:30 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
530 AM CDT SUN JUN 13 2004

.SHORT TERM...FLOOD POSSIBILITIES IN THE SOUTH AND DENSE FOG NEAR THE
LAKE EARLY TODAY ARE THE MAIN FORECAST CHALLENGES. SURFACE FEATURES HARD
TO FIND ON WEATHER MAPS DUE TO OUTFLOW BOUNDARIES. UPPER FEATURES A
LITTLE BETTER BUT STILL A BIT VAGUE. LOOKING AT SATELLITE PICTURES AND
RADAR MAKES ME BELIEVE THAT 06Z ETA HAS A GOOD HANDLE ON THE SITUATION
TODAY. THUNDERSTORMS WILL MOVE INTO WESTERN PORTION OF FORECAST AREA
THIS MORNING AND THE REMAINDER OF THE REGION DURING THE MIDDAY HOURS.
PRECIPITATION SHOULD EXIT BY EVENING AS SURFACE TROUGH SWINGS THROUGH
AND MID LEVEL DRYING TAKES PLACE. JUST A SLIGHT CHANCE OF A LEFTOVER
SHOWER THIS EVENING.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. FORECAST FOCUS ON
PRECIPITATION CHANCES THROUGH THE WEEK.

EVEN THOUGH THE ETA AND GFS AGREE TO KEEP MONDAY NIGHT AND TUESDAY DRY
THEY HAVE FLIP FLOPPED ON PRECIPITATION CHANCES DURING THESE PERIODS. IN
LIGHT OF THIS WILL LEAVE PRECIPITATION IN THE FORECAST GIVEN THE
UNCERTAINTY OF THE MODELS. LATE TUESDAY NIGHT THE ETA HINTS AT ANOTHER
ROUND OF SIGNIFICANT RAIN WITH ONE HALF OF AN INCH OR MORE ACROSS A GOOD
PORTION OF THE CWA WHILE THE GFS KEEPS THE BULK OF THE PRECIPITATION
SOUTH OF THE CWA. AGAIN THE UNCERTAINTY OF THE MODELS WARRANTS CHANCY
POPS AT THIS TIME.

LATER WEDNESDAY HIGH PRESSURE BUILDS IN THE AREA KEEPING WEDNESDAY
AFTERNOON AND NIGHT DRY. THIS RIDGE AND DRYING TREND WILL LAST THROUGH
THE REST OF THE WEEK AS THE GFS HAS DRIED THINGS OUT A BIT THURSDAY
NIGHT AND FRIDAY. THE SMALL AMOUNT OF QUICKLY MOVING PRECIPITATION IS
NOT ENOUGH TO LEAVE IN THE FORECAST. TEMPERATURES DURING THE EXTENDED
WILL BE AT OR BELOW NORMAL.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN ON SUNDAY
WIZ035>040-045-048>050-

&&

RDM
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 13, 6:00 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT SUN JUN 13 2004

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TODAY. UPPER LEVEL LOW PRESSURE WILL COMBINE WITH WARM...MOIST AIR NEAR
THE GROUND TO PRODUCE SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE
STORMS MAY PRODUCE GUSTY WINDS AND HAIL. IN ADDITION...THESE STORMS WILL
PRODUCE HEAVY RAINS THAT MAY CAUSE FLOODING. A FLOOD WATCH REMAINS IN
EFFECT ROUGHLY SOUTH OF HIGHWAY 29 THROUGH 3 PM TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY.
ORGANIZED SEVERE THUNDERSTORMS SEEM TO BE UNLIKELY AT THIS POINT...BUT
THERE IS A POSSIBILITY OF HEAVY RAINS AND THE POTENTIAL FOR MORE
FLOODING. DRY WEATHER SHOULD FOLLOW FOR THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

KIECKBUSCH/KALLAS
WWW.CRH.NOAA.GOV/GRB
RDM
WWW.CRH.NOAA.GOV/GRB

In the hours before

Local storm report, Jun 13, 7:25 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
725 AM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0719 AM     HAIL             MARATHON CITY           44.95N 89.84W
06/13/2004  2.00 INCH        MARATHON           WI   NWS EMPLOYEE

&&

XXX

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:58 AM CDTSevere Thunderstorm WarningGRBMarathon47 min
Jun 13, 7:46 AM CDTSevere Thunderstorm WarningGRBMarathon14 min
Jun 13, 10:01 AM CDTSevere Thunderstorm WarningGRBForest44 min
Jun 13, 1:15 PM CDTSevere Thunderstorm WarningGRBManitowoc45 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min
Jun 13, 1:20 PM CDTSpecial Marine WarningGRB85 min
Jun 13, 6:50 PM CDTSevere Thunderstorm WarningGRBForest40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.